how do you get tested yo see if I have this also took Ribavirin
Interested in more discussions like this? Go to the Infectious Diseases Support Group.
Good question, @mrhaney. The combination of interferon and ribavirin is now no longer used as safer, shorter highly effective and more tolerable tablet only treatments are now available. For example, newer treatments called direct-acting antivirals (DAAs) are now the standard of care for treating hepatitis C. This is largely because they’ve been shown to be more effective than interferons and to cause fewer side effects.
But if you’ve taken interferons in the past, you might still be seeking information on the side effects that may occur due to long-term hepatitis C treatment with interferons.
The list of side effects is long. You can read more here:
– Interferons for Hepatitis C: Understanding the Long-Term Side Effects https://www.healthline.com/health/hepatitis-c/interferons-long-term-effects
Talk with your doctor. They can tell you if symptoms you’re experiencing may be linked with previous treatment with interferons and if you have post interferon syndrome. They can also offer ways to help ease your symptoms.
I've been to neurologist including mda orthopedic surgeons Veins and arteries need 11 what they call procures i need surgery on my neck right hip need braces for my legs for stability i can not afford all this Im permanently disabled Is post interferon syndrome recognized by ama?
Good luck"talking"with your doctor. I've been talking since I was a non-responder to the treatment and had every side effect listed. I've been told for nearly 20 years that nothing I suffer had anything to do with the treatment. Yet, I can check mark every side effect listed and have the medical history to prove it. So sad there's no money in helping us who were medically injured by a treatment which had an almost non-existent success rate with certain genotypes and subtypes of HCV.
Jump to this post
My luck the doctor who treated me with so call Medicine died no records of treatment can be found my lawyer who had all my medical records retired. All I know is within a couple of years after finishing the treatment I developed diabetes neuropathy DJD artery and vein problems in my legs and so much more.
That's awful! I too have thyroid, glucose issues, neuropathy……. If we could reverse engineer what the PEGInterferon did to our immune system we might find some relief, but that would mean someone would have to acknowledge our plight was a direct relationship to the use of the "medicine".
How do you manage daily life?
I pushed myself to keep moving and having the belief that if I stop I’ll be in a wheelchair. In 2011 I asked the neurologist when do you think I will need one he said I don’t know why’re not using one now. I was prescribed pain killers anti-drepessant gabapentin so now med. maryjane.
I did the interferon and ribavirin combination therapy in 2007-2008. I did the shots once a week in addition to the pills every day for 11 months. This was recommended as I had the worst genotype with a viral load in the millions. The treatments did work and I have been undetectable since 2007 (during the treatment) with no recurrence of the hep c. Over the years I have developed a lot of medical issues that I just recently put together as possibly being caused by the the interferon and ribavirin. Chronic fatigue, muscle and joint pain in numerous parts of my body (but primarily in hips, legs, back and neck), memory loss, I have trouble staying organized where before the treatment I was obsessively organized, low grade headaches, vision problems (vasculitis, retinal hemorrhage and a stroke in one eye resulting in vision loss, floaters in both eyes, etc), sleep apnea, high blood pressure, thyroid issues, gastroparesis, and a brain tumor/lesion. Additionally, I am constantly sick with sore throat, laryngitis, ear infections, colds, flu and pneumonia (and yes I get the flu, covid and pnuemonia vaccines)…..it seems like I have a very poor immune system and catch every "bug" coming and going. I have had many doctors over the years and have been tested for everything imaginable to determine what could be causing some of these issues but nothing has been determined. I know my doctors all think I am a hypochondriac but these symptoms are very real. Does any of this sound like post interferon syndrome? The link provided seems more for symptoms of recent treatments rather than for people that did the treatment a long time ago.
I hope someone sees this and has some answers for me…..I am desperate.
When I talked with doctors about pain associated with postinterferon syndrome I was never taken serious because I'm just a number.
Thirteen years post treatment my condition worsens .
Its remarkable that Nobel Prize winners and medical community havent dealt with the aftermath of patients that were irreversibly damaged by interferon ribavirin treatment.
I took treatment for hep c in 2010 well after facts were known about the toxicity and damage it could do to individuals.
They wouldn't be able to sell their snake oil if victims were aware of the damage it would do.
I was sick. Decisions I made should of been guided by physician and other medical staff in preparing people for treatment before treatment as well as assist in how treatment and post treatment follow up is understood and managed.
No words in black box explained what happened to me.
It's their responsibility they should be ashamed of themselves.
I had treatment about 15 years ago and I am in severe pain most of the time, but M.D.s are looking for other problems and I believe it is from the Interferon/Ribavirin that I took for 12 months. I was positive at 3 months post treatment. Now I am going to a Rhemotoligist to see if it could be something else.
Connect with thousands of patients and caregivers for support and answers.
Already have an account? Sign In